Colorado, 2005

Hail in Colorado, July 12, 2005

July 12, 2005 · NWS GLD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 12, 4:59 PM MST, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 12, 4:59 PM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GOODLAND KS
559 PM MDT TUE JUL 12 2005

.UPDATE...ZONES HAVE BEEN UPDATED TO MAKE MINOR ADJUSTMENT TO ADD
20 POPS FOR EVENING THUNDERSTORMS FOR NORTON AND GRAHAM COUNTIES AS
CONVECTION IN NEIGHBORING NEBRASKA IS MOVING SOUTH INTO NORTON
COUNTY. ALSO REMOVED MENTION OF ISOLATED EVENING THUNDERSTORMS FOR
SHERMAN COUNTY BASED ON LATEST RADAR TRENDS AND SURFACE
OBSERVATIONS. NO OTHER CHANGES NEEDED AT THIS TIME.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.
.NE...NONE.
.CO...NONE.

&&

LAMMERS
Hazardous weather outlook, Jul 12, 9:45 AM MST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT TUE JUL 12 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-
1045 AM MDT TUE JUL 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP OVER EASTERN COLORADO THIS
AFTERNOON. A WEAK COLD FRONT WILL EXTEND FROM OAKLEY KANSAS TO
BURLINGTON COLORADO BY 1 PM MDT. ABUNDANT SUNSHINE AND INCREASING
MOISTURE ALONG THE FRONT WILL CONTRIBUTE TO MODERATE INSTABILITY.
THUNDERSTORMS WILL TEND TO FORM ON THE HIGHER TERRAIN IN
COLORADO...OR ALONG THE FRONT INTO WESTERN KANSAS...AND MOVE
SLOWLY SOUTH. DRY AIR AND HIGH PRESSURE IN THE MID LEVELS
WILL LIMIT THE NUMBER OF STORMS. ANY STORMS THAT DO FORM MAY
PRODUCE DAMAGING WINDS FROM MICROBURSTS...DANGEROUS
LIGHTNING...AND BRIEF HEAVY RAIN. THE THUNDERSTORMS WILL NOT
LAST LONG...AND SHOULD DIMINISH ENTIRELY BEFORE 9 PM MDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED NEXT MONDAY. AT THIS
TIME...THE MAIN THREAT APPEARS TO BE CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IN EAST CENTRAL COLORADO AFTER 1
PM MDT

BULLER/BURKE

In the hours before

Local storm report, Jul 12, 5:02 PM MST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
602 PM MDT TUE JUL 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             6 N NORTON              39.92N 99.89W
07/12/2005  1.00 INCH        NORTON             KS   TRAINED SPOTTER

&&

MEHLE
Local storm report, Jul 12, 5:24 PM MST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
624 PM MDT TUE JUL 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             NORTON                  39.84N 99.89W
07/12/2005  0.88 INCH        NORTON             KS   PUBLIC

&&

MEHLE
Local storm report, Jul 12, 5:29 PM MST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
629 PM MDT TUE JUL 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             5 S NORTON              39.76N 99.89W
07/12/2005  1.00 INCH        NORTON             KS   PUBLIC

&&

MEHLE
Local storm report, Jul 12, 7:26 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
826 PM MDT TUE JUL 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             16 S BURLINGTON         39.07N 102.27W
07/12/2005  1.00 INCH        KIT CARSON         CO   TRAINED SPOTTER

&&

MEHLE

The radar

The Goodland radar (KGLD), 59 km away, was scanning. The volume nearest the first event began at 02:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Kit Carson

When
July 12, 7:26 PM MST
Where
Kit Carson County, 16 mi S of Burlington
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.067, -102.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458144.